Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Feb 1, 2012, 4:33 PM CST for Washington County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 4:33 PM CST (22:33 UTC)
- Expired
- Feb 1, 2012, 5:00 PM CST
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WWUS82 KTAE 012233
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM CST WED FEB 1 2012
FLZ010-012-012300-
INLAND BAY FL-WASHINGTON FL-
433 PM CST WED FEB 1 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXTREME NORTHEAST
BAY AND EASTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 500 PM CST
AT 428 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF VERNON...OR NEAR GREENHEAD...MOVING
EAST AT 30 MPH.
WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL WASHINGTON AND NORTHEASTERN BAY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3073 8544 3057 8544 3056 8543 3049 8540
3050 8573 3058 8575
TIME...MOT...LOC 2233Z 262DEG 24KT 3054 8566
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 1, 1:49 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 1, 1:49 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EST Wed Feb 1 2012 .SYNOPSIS... The 16 UTC regional surface analysis showed a very weak, 1022 mb spot low along the southeast LA coast and a slow-moving frontal system from the IN-KY border to north TX. Vapor imagery and upper air data showed a trough propagating east out of the the Central Plains, with moist southwest flow (and areas of rain) ahead of it. && .SHORT TERM... (Tonight through Saturday) Recent radar/satellite trends indicated that rain (briefly heavier) was moving into southeast AL and the eastern FL Panhandle from the west. This rain will slowly spread eastward tonight, but the forcing for it will be weakening so we also expect the rain coverage and intensity to be diminishing. Our QPF for this afternoon through Thursday morning ranges from half an inch (west of the Apalachicola/Chattahoochee Rivers) to a quarter of an inch or less east. There may be enough instability and lift for a few thunderstorms through this evening, but thunderstorms will become much less likely later tonight. Although the 0-6 km vertical wind shear magnitudes would support some storm organization/updraft rotation, the poor instability and weakening lift make severe storms unlikely. Most of the rain will end Thursday morning, but the proximity of a quasi-stationary front (which will become a warm front lifting northward Friday night) warrant a small chance of rain for Thursday afternoon. Rain chances will increase modestly again by Friday afternoon, mainly over our north and western zones (around Dothan and Albany). Temperatures will remain well above average. .LONG TERM... (Saturday night through next Wednesday) It looks like the pattern will have fairly low predictability during the long range period. Both the 01/00z GFS and 01/00z Euro develop a rex block over the central U.S. with a large 500 mb closed low south of an upper level ridge. The closed low eventually opens up into a trough and moves eastward, but the models differ on the details of when this occurs. At the surface, broad southeast to south low level flow ahead of the eventual approach of a cold front may keep a low end chance of showers in the area through the weekend. Forcing and instability for thunderstorms looks fairly weak, although an isolated thunderstorm is possible, mainly during the daylight hours. The timing of the frontal passage is quite unclear at the moment with the 01/00z GFS favoring a Sunday afternoon passage and the 01/00z Euro favoring more of a Tuesday passage. As a result, a 20-30 PoP was kept in the forecast through Tuesday morning over most of the area to account for the timing uncertainty. Unfortunately, the temperature forecast also becomes more uncertain for late in the weekend and early next week due to the timing differences. The raw GFS is about 10-15 degrees cooler than the raw Euro on the highs for Monday and Tuesday due to the GFS's earlier frontal passage. Curiously though, the GFS MOS high temperature output lines up quite nicely with the raw Euro (perhaps due to its trend towards climatology at this time range), and as a result we were able to use the GFS MOS temperatures in the official forecast. && .AVIATION... Conditions at the terminals will slowly deteriorate throughout the evening hours as showers spread eastward. Expect MVFR conditions to arrive at DHN before sunset and then ECP shortly thereafter. Expect widespread MVFR conditions at all sites by midnight with a potentially larger area of IFR conditions at DHN/ABY before sunrise on Thursday. Expect conditions to improve by 15z, but MVFR conditions should linger through the end of the TAF cycle. && .MARINE... Winds and seas will decline quickly this evening, followed by a period of low winds and seas until Thursday night and Friday, when winds and seas may increase to advisory levels. && .FIRE WEATHER... No concerns as low level moisture will be plentiful throughout the period. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 54 76 57 73 57 / 40 20 20 30 20 Panama City 59 71 61 71 61 / 60 20 30 30 30 Dothan 56 74 56 70 57 / 70 10 20 40 30 Albany 55 74 53 70 55 / 60 10 10 30 30 Valdosta 55 77 53 73 55 / 30 10 10 20 20 Cross City 52 77 54 74 55 / 10 10 10 10 20 Apalachicola 59 70 62 69 61 / 40 20 30 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && LONG TERM...Van Dyke AVIATION/FIRE WX...Godsey REST OF DISCUSSION...Fournier
Hazardous weather outlook, Feb 1, 4:56 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 AM EST WED FEB 1 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 556 AM EST WED FEB 1 2012 /456 AM CST WED FEB 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A DEVELOPING LOW PRESSURE SYSTEM TO OUR WEST WILL HELP BRING INCREASING CHANCES OF RAIN AND A FEW THUNDERSTORMS TO OUR REGION TODAY. THE BEST CHANCES FOR RAIN DURING THE BULK OF THE DAY WILL BE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...BUT WILL INCREASE OVER EASTERN SECTIONS OF THE REGION LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER A BRIEF RESPITE IN THE RAINFALL ON THURSDAY...UNSETTLED WEATHER IS EXPECTED TO RETURN ON FRIDAY AND THE UPCOMING WEEKEND...ALONG WITH A CONTINUATION OF UNSEASONABLY MILD TEMPERATURES. DRIER AND COOLER CONDITIONS ARE ANTICIPATED TO RETURN BY THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, Feb 1, 4:33 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM CST WED FEB 1 2012
FLZ010-012-012300-
INLAND BAY FL-WASHINGTON FL-
433 PM CST WED FEB 1 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXTREME NORTHEAST
BAY AND EASTERN WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 500 PM CST
AT 428 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF VERNON...OR NEAR GREENHEAD...MOVING
EAST AT 30 MPH.
WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL WASHINGTON AND NORTHEASTERN BAY COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3073 8544 3057 8544 3056 8543 3049 8540
3050 8573 3058 8575
TIME...MOT...LOC 2233Z 262DEG 24KT 3054 8566
14-MROCZKANearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.